What Are Recovery Stats for Ototoxicity Induced Tinnitus?

Discussion in 'Support' started by Arseny, Feb 16, 2019.

    1. Arseny
      Wishful

      Arseny Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Possibly from problems with blood flow
      Hello,

      If any of you have information regarding recovery rates for ototoxicity induced tinnitus please post them here.

      There's a lovely thread regarding noise induced tinnitus by @Bill Bauer, but I can't seem to find any information regarding tinnitus induced by ototoxic medication/antibiotics.

      Thank you.
       
      • Hug Hug x 1
      • Good Question Good Question x 1
    2. Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      I'm interested in this as well.
       
    3. Agrajag364

      Agrajag364 Member Benefactor

      Tinnitus Since:
      09/2017
      Cause of Tinnitus:
      Unknown
      @Bill Bauer might correct me if I’m wrong but hard data on recovery for tinnitus induced by different things is hard to come by. It might not matter, because the same physiological processes might be happening.
       
    4. Bethj251

      Bethj251 Member

      Tinnitus Since:
      January 15, 2018
      Cause of Tinnitus:
      Tamiflu
      I'm interested, too! I think my tinnitus was caused by Tamiflu. The drug literature lists tinnitus as a very small percentage effect, but my ears started ringing a few minutes after I took the very first dose, and for more than a year, they've never stopped ringing. A hearing test revealed that my hearing is normal so mine is not due to hearing loss.
       
    5. Marcus Skye
      Surfing

      Marcus Skye Member

      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      Meloxicam
      Also very interested in data for drug-induced onset. My ears hurt from loud noises and these make the T worse so I wear earplugs. Also gets louder as the day progresses.
       
    6. erik
      Cool

      erik Member Benefactor

      Location:
      Washington State, USA
      Tinnitus Since:
      04/15/2012 or earlier?
      Cause of Tinnitus:
      Most likely hearing loss
      Generally, hearing damage is only permanent in very small percentage of people and usually if you exceed the recommended dosage. Many people who experience tinnitus due to medications improve once these meds are stopped within a few weeks or months depending on how long you took the medication.

      The real distinction is drugs which can cause hearing loss as a side effect and drugs which cause tinnitus as a side effect - https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3138949/. Almost every drug causes tinnitus as a side effect, however, rarely permanent at normal doses.

      Here is some info on ototoxic meds - https://www.americanear.com/your-hearing/ototoxic-medicines-list
       
      • Agree Agree x 2
      • Friendly Friendly x 1
    7. Fabrikat

      Fabrikat Member

      Tinnitus Since:
      1973
      Cause of Tinnitus:
      Otosclerosis then volume then viral infection
      Wouldn't they be one and the same? Tinnitus occurs when hearing loss develops, perhaps not always measured on a regular audiogram because the loss occurs at the upper frequencies.

      Damage from things such as aminoglycoside antibiotics and cancer drugs such as Cisplatin permanently destroy hair cells and even other parts of the auditory system.

      I'm don't think there's any recovery possible from this kind of damage. And there's a question mark over whether even promised treatments such as FX-322 would have any restorative effect on this kind of hearing loss and tinnitus.
       
      Last edited: Apr 9, 2019

Share This Page

Loading...